On the extremal semi-Lipschitz functions

Authors

  • Costică Mustăţa Tiberiu Popoviciu, Institute of Numerical Analysis, Romanian Academy

Keywords:

quasi-metric spaces, semi-Lipschitz real functions

Abstract

The extremal elements of the unit balls of Banach spaces play an important role in the study of the geometry of the space as well as in various applications. For Banach spaces of Lipschitz real functions the extremal elements of the unit ball are investigated in numerous papers (S. Cobzas 1989, J. D. Farmer 1994, N. V. Rao and A. C. Roy 1970, Roy 1968 and in the references therein). In this note we shall present a procedure to obtain extremal elements of the unit ball of the quasi-normed semilinear space of real-valued semi-Lipschitz functions defined on a quasi-metric space.

Downloads

Download data is not yet available.

References

Cobzaş, S. and Mustăţa, C., Norm preserving extension of convex Lipschitz functions, J. Approx. Theory, 24, pp. 555-564, 1978, https://doi.org/10.1016/0021-9045(78)90028-X

Cobzaş, S., Extreme points in Banach spaces of Lipschitz functions, Mathematica, 31 (54), pp. 25-33, 1989.

Farmer, J. D., Extreme points of the unit ball of the space of Lipschitz functions, Proc. Amer. Math. Soc., 121, no. 3, pp. 807-813, 1994, https://doi.org/10.1090/S0002-9939-1994-1195718-7

Krein, M. G. and A. A. Nudel'man, The Markov Moment Problem and Extremum Problems, Nauka, Moscow, 1973, (in Russian).

Koppermann, R. D., All topologies come from generalized metrics, Amer. Math. Monthly, 95, pp. 89-97, 1988, https://doi.org/10.1080/00029890.1988.11971974

McShane, E. J., Extension of range of functions, Bull. Amer. Math. Soc., 40, pp. 837-842, 1934, https://doi.org/10.1090/S0002-9904-1934-05978-0

Mustăţa, C., Best approximation and unique extension of Lipschitz functions, J. Approx. Theory, 19, pp. 222-230, 1977, https://ictp.acad.ro/best-approximation-and-unique-extension-of-lipschitz-functions/

Mustăţa, C., Uniquenness of the extension of semi-Lipschitz functions on quasi-metric spaces, Bull. Şt. Univ. Baia Mare, Mat.-Inf., XVI, no. 2, pp. 207-212, 2000.

Mustăţa, C., Extension of semi-Lipschitz functions on quasi-metric spaces, Rev. Anal. Numér. Théor. Approx., 2001 (to appear), http://ictp.acad.ro/jnaat/journal/article/view/2001-vol30-no1-art8

Phelps, R. R., Uniqueness of Hahn-Banach extension and unique best approximation, Trans. Amer. Math. Soc., 95, pp. 238-255, 1960, https://doi.org/10.2307/1993289

Rao, N. V. and Roy, A. K., Extreme Lipschitz functions, Math. Ann., 189, pp. 26-46, 1970, https://doi.org/10.1007/BF01350198

Romaguera, S. and Sanchis, M., Semi-Lipschitz functions and best approximation in quasi-metric space, J. Approx. Theory, 103, pp. 293-301, 2000, https://doi.org/10.1006/jath.1999.3439

Roy, A. K., Extreme points and linear isometries of Banach spaces of Lipschitz functions, Canad. J. Math., 20, pp. 1150-1164, 1968, https://doi.org/10.4153/CJM-1968-109-9

Wells, J. H. and Williams, L. R., Embedings and Extensions in Analysis, Springer-Verlag, Berlin, 1975.

Downloads

Published

2002-02-01

How to Cite

Mustăţa, C. (2002). On the extremal semi-Lipschitz functions. Rev. Anal. Numér. Théor. Approx., 31(1), 103–108. Retrieved from https://ictp.acad.ro/jnaat/journal/article/view/2002-vol31-no1-art11

Issue

Section

Articles